Hail, Wichita
- When
- June 14, 12:10 PM CST
- Where
- Wichita County, Burkburnett
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.100, -98.567
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 3:00 AM CST, 9 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT THU JUN 14 2001 A STRONG COLD FRONT JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA THIS MORNING WILL PRESS ON TO THE SOUTH AND EAST TODAY AND TONIGHT. AT THE SAME TIME...A STRONG UPPER WAVE TO OUR WEST WILL APPROACH AND...AMONG OTHER THINGS...HAVE THE EFFECT OF REDUCING THE STRONG CAP CURRENTLY OVER THE REGION. MESOETA SUGGESTS THAT STORMS COULD FORM AT ANY TIME...BUT WILL BE MOST LIKELY THIS AFTERNOON AND EVENING OVER THE SOUTHEAST 2/3 OF OUR AREA. THE STORMS SHOULD PERSIST WELL INTO THE NIGHT IN OUR SOUTHEAST ZONES. THE SPC SEVERE WEATHER RISK AREAS LOOK REASONABLE AND THE ZONE FORECASTS WILL BE WORDED ACCORDINGLY. HEAVY RAIN IS ALSO A CONCERN IN THE SOUTHEAST...AND THIS WILL BE NOTED IN THE FORECAST FOR TONIGHT. THE DEW POINT AND WIND FORECASTS FOR TONIGHT ARE WILDLY DIFFERENT BETWEEN THE AVN AND ETA MODELS. THE AVN BRINGS THE DRY/COOL AIR SURGING SOUTH ACROSS THE AREA...WHILE THE ETA SHOWS THE FLOW BEHIND THE FRONT BECOMING VERY DISORGANIZED AND LIGHT...WITH DEW POINTS BARELY DROPPING FROM DAYTIME PRE-FRONTAL VALUES. HAVE OPTED TO COMPROMISE SOMEWHAT BETWEEN THE TWO EXTREMES...MUCH LIKE THE NGM VERSION. THERE WILL BE A LINGERING CHANCE OF RAIN IN OUR SOUTHEAST ZONES ON FRIDAY... THEN IT LOOKS LIKE DRY WEATHER WITH SLOWLY WARMING TEMPERATURES ON INTO THE NEXT WEEK AS A LARGE UPPER RIDGE PARKS ITSELF OVER THE REGION. TGIF. FCSTID = 23 = CMS OKC 84 65 87 65 / 40 40 10 0 HBR 85 62 88 64 / 30 20 0 0 SPS 90 65 90 65 / 40 40 10 0 GAG 78 53 88 62 / 20 10 0 0 PNC 83 63 86 65 / 40 20 0 0 DUA 92 69 85 68 / 40 60 20 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-142030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY EAST OF A SEYMOUR... TO LAWTON... TO EDMOND... TO STILLWATER LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE MODERATE RISK...AND EAST OF A QUANAH TO MEDFORD LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH TORNADOES ALSO POSSIBLE... MAINLY IN THE MODERATE RISK AREA. A COLD FRONT ACROSS CENTRAL INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE FRONT AS IT MOVES THROUGH CENTRAL INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT TEMPERATURES WILL WARM INTO THE 80S AND 90S WITH DEWPOINTS IN THE LOW TO MID 70S. THIS COMBINATION WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE ACROSS THE MODERATE RISK AREA. IN ADDITION TO THE INSTABILITY...AN UPPER LEVEL DISTURBANCE WILL MOVE THOUGH THE CENTRAL AND SOUTHERN PLAINS. THIS WILL STRENGTHEN WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...HELPING STORMS TO BECOME RAPIDLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. COMPUTER MODELS CONTINUE TO INDICATE THAT A SURFACE LOW WILL DEVELOP BETWEEN WICHITA FALLS AND ABILENE THIS AFTERNOON. THIS WOULD PLACE SOUTHERN OKLAHOMA...AND THE RED RIVER VALLEY AREA IN A PARTICULARLY FAVORABLE LOCATION FOR SUPERCELLS...AND PERHAPS TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE RISK AREA... ESPECIALLY FROM WESTERN NORTH TEXAS INTO SOUTHERN AND CENTRAL OKLAHOMA...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. 30
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248788, 5248790, 5248789, 5248791, 5248792.